Initially obscure hepatotoxicity attributed to sildenafil
We describe a patient with a hepatotoxic reaction, presenting with general malaise, severe jaundice, and pruritus. This turned out to be caused by the, at first unrevealed, use of sildenafil. The injury seems to be hepatocanalicular, characterized by a hepatocellular liver test pattern, combined with extensive cholestasis on liver biopsy. One should bare in mind that the use of sildenafil may not be readily disclosed by the patient nor his doctor.
|Keywords||Drug toxicity, Hepatotoxicity, Sildenafil|
|Persistent URL||dx.doi.org/10.1097/MEG.0b013e3282f2bbb5, hdl.handle.net/1765/29920|
|Journal||European Journal of Gastroenterology and Hepatology|
Wolfhagen, F.H.J, Vermeulen, H, de Man, R.A, & Lesterhuis, W. (2008). Initially obscure hepatotoxicity attributed to sildenafil. European Journal of Gastroenterology and Hepatology, 20(7), 710–712. doi:10.1097/MEG.0b013e3282f2bbb5